Texas, 2008Drought in Texas, September 1 to 30, 2008
September 1 to 30, 2008 · NWS CRP · 6 events in 6 counties and zones
During September, drought conditions persisted across northeast portions of the Coastal Bend and Victoria Crossroads. Throughout September, moderate drought conditions persisted across Goliad, Calhoun, Aransas, Refugio, southern Victoria, and northeast Bee counties.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During September, drought conditions persisted across northeast portions of the Coastal Bend and Victoria Crossroads. Throughout September, moderate drought conditions persisted across Goliad, Calhoun, Aransas, Refugio, southern Victoria, and northeast Bee counties. Drought conditions intensified into the severe category across northern Victoria county. Abnormally dry conditions were observed across central Bee and San Patricio counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during September continued to be agricultural in drought counties. Reservoir levels at Coleto Creek during September fell slightly. In addition, rivers and creeks in this rainfall deficit areas continued a slow fall, and were below slightly below baseflow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 31, 11:35 PM CST, 25 minutes earlier.
Area forecast discussion, Aug 31, 11:35 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1235 AM CDT MON SEP 1 2008
.DISCUSSION...SEE AVIATION DISCUSION.
&&
.AVIATION...EXPECT MVFR CONDITIONS RELATIVELY EARLY VERY SIMILAR TO
LAST NIGHT...AS VCT VSBYS HAVE ALREADY FALLEN TO THIS CRITERIA. THEN
PATCHY/AREAS OF IFR CONDITIONS FORMING AROUND 10Z...WITH LIFR
POSSIBLE FOR A BRIEF PERIOD OF TIME (2 TO 4 HRS) AROUND SUNRISE.
LOWEST VSBYS LIKELY WILL BE IN ALI AREA WHERE BEST COMBINATION WEAK
WINDS AND GOOD LOW LEVEL MOISTURE ARE FORECAST. VFR CONDITIONS WILL
PREVAIL BY MID MORNING AS DRIER AIR ON THE WEST SIDE OF HURRICANE
GUSTAV MOVES INTO THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 98 76 102 78 98 / 10 10 10 10 10
VICTORIA 98 75 101 76 96 / 10 10 10 10 10
LAREDO 103 79 103 79 101 / 10 10 10 10 10
ALICE 101 75 103 77 100 / 10 10 10 10 10
ROCKPORT 95 80 100 81 97 / 10 10 10 10 10
COTULLA 101 75 103 76 100 / 10 10 10 10 10
KINGSVILLE 100 75 103 78 99 / 10 10 10 10 10
NAVY CORPUS 94 79 98 81 96 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...COASTAL FLOOD WATCH FROM 4 AM CDT EARLY THIS MORNING THROUGH
TUESDAY MORNING FOR THE FOLLOWING ZONES: ARANSAS...
CALHOUN...KLEBERG...NUECES...SAN PATRICIO.
GM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 7 AM THIS MORNING
TO 7 AM CDT TUESDAY FOR THE FOLLOWING ZONES: COASTAL WATERS
BAFFIN BAY TO PORT ARANSAS OUT 20 NM...COASTAL WATERS PORT
ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS BAFFIN
BAY TO PORT ARANSAS 20 TO 60 NM...WATERS PORT ARANSAS TO
MATAGORDA SHIP CHANNEL 20 TO 60 NM.
&&
SC/70...SHORT TERM
SC/70...AVIATIONHazardous weather outlook, Aug 31, 4:56 AM CST, 19 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
556 AM CDT SUN AUG 31 2008
GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
556 AM CDT SUN AUG 31 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED PRIMARILY WEST OF
HIGHWAY 16 ACROSS THE RIO GRANDE PLAINS THIS AFTERNOON. PATCHY
FOG IS EXPECTED EARLY THIS MORNING AND ALSO DURING THE PRE-DAWN
HOURS ON LABOR DAY WITH VISIBILITIES AROUND 1/2 MILE OVER PORTIONS
OF THE COASTAL PLAINS AND VICTORIA CROSSROADS. SWELLS FROM GUSTAV
MAY AFFECT THE COASTAL WATERS LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...LABOR DAY THROUGH SATURDAY
HURRICANE GUSTAV IS EXPECTED TO REACH THE NORTHWEST GULF OF MEXICO
BY LABOR DAY MORNING...THEN MAKE LANDFALL IN LOUISIANA BY AFTERNOON.
RESIDENTS OF SOUTH TEXAS SHOULD CLOSELY MONITOR THE PROGRESS AND
FORECASTS OF GUSTAV FROM THE NATIONAL HURRICANE CENTER. SWELLS FROM
GUSTAV MAY AFFECT THE COASTAL WATERS ON LABOR DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
70/87
Drought, Victoria
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Victoria forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
During September, drought conditions persisted across northeast portions of the Coastal Bend and Victoria Crossroads. Throughout September, moderate drought conditions persisted across Goliad, Calhoun, Aransas, Refugio, southern Victoria, and northeast Bee counties. Drought conditions intensified into the severe category across northern Victoria county. Abnormally dry conditions were observed across central Bee and San Patricio counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during September continued to be agricultural in drought counties. Reservoir levels at Coleto Creek during September fell slightly. In addition, rivers and creeks in this rainfall deficit areas continued a slow fall, and were below slightly below baseflow.
Drought, Goliad
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Goliad forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.657, -97.426 (the zone’s center; the record gives no point)
During September, drought conditions persisted across northeast portions of the Coastal Bend and Victoria Crossroads. Throughout September, moderate drought conditions persisted across Goliad, Calhoun, Aransas, Refugio, southern Victoria, and northeast Bee counties. Drought conditions intensified into the severe category across northern Victoria county. Abnormally dry conditions were observed across central Bee and San Patricio counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during September continued to be agricultural in drought counties. Reservoir levels at Coleto Creek during September fell slightly. In addition, rivers and creeks in this rainfall deficit areas continued a slow fall, and were below slightly below baseflow.
Drought, Bee
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Bee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
During September, drought conditions persisted across northeast portions of the Coastal Bend and Victoria Crossroads. Throughout September, moderate drought conditions persisted across Goliad, Calhoun, Aransas, Refugio, southern Victoria, and northeast Bee counties. Drought conditions intensified into the severe category across northern Victoria county. Abnormally dry conditions were observed across central Bee and San Patricio counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during September continued to be agricultural in drought counties. Reservoir levels at Coleto Creek during September fell slightly. In addition, rivers and creeks in this rainfall deficit areas continued a slow fall, and were below slightly below baseflow.
Drought, Calhoun
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
During September, drought conditions persisted across northeast portions of the Coastal Bend and Victoria Crossroads. Throughout September, moderate drought conditions persisted across Goliad, Calhoun, Aransas, Refugio, southern Victoria, and northeast Bee counties. Drought conditions intensified into the severe category across northern Victoria county. Abnormally dry conditions were observed across central Bee and San Patricio counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during September continued to be agricultural in drought counties. Reservoir levels at Coleto Creek during September fell slightly. In addition, rivers and creeks in this rainfall deficit areas continued a slow fall, and were below slightly below baseflow.
Drought, Refugio
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Refugio forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.322, -97.159 (the zone’s center; the record gives no point)
During September, drought conditions persisted across northeast portions of the Coastal Bend and Victoria Crossroads. Throughout September, moderate drought conditions persisted across Goliad, Calhoun, Aransas, Refugio, southern Victoria, and northeast Bee counties. Drought conditions intensified into the severe category across northern Victoria county. Abnormally dry conditions were observed across central Bee and San Patricio counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during September continued to be agricultural in drought counties. Reservoir levels at Coleto Creek during September fell slightly. In addition, rivers and creeks in this rainfall deficit areas continued a slow fall, and were below slightly below baseflow.
Drought, Aransas
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Aransas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
During September, drought conditions persisted across northeast portions of the Coastal Bend and Victoria Crossroads. Throughout September, moderate drought conditions persisted across Goliad, Calhoun, Aransas, Refugio, southern Victoria, and northeast Bee counties. Drought conditions intensified into the severe category across northern Victoria county. Abnormally dry conditions were observed across central Bee and San Patricio counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)
The primary impacts of the drought during September continued to be agricultural in drought counties. Reservoir levels at Coleto Creek during September fell slightly. In addition, rivers and creeks in this rainfall deficit areas continued a slow fall, and were below slightly below baseflow.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane and Tornadoes in Louisiana, September 1 to 3, 20086 deaths · 2 injured · $951 million · EF2 · 32 events
- Hurricane and Tornadoes in Louisiana, September 1 to 2, 20083 deaths · $151 million · EF1 · 42 events
- Tropical Storm and Flash Flooding in Louisiana, September 1 to 3, 20081 death · 7 injured · $14 million · 30 events
- Flash Flood and Debris Flows in Puerto Rico, September 1 to 3, 20082 deaths · $73,000 · 20 events
- Tornadoes and Tropical Storm in Mississippi, September 1 to 4, 2008$71 million · EF1 · 70 events
- Tornadoes and Tropical Storm in Louisiana, September 1 to 3, 2008$386 million · EF1 · 25 events
- Tornado and Tropical Storm in Arkansas, September 1 to 3, 2008$41 million · EF0 · 5 events
- Hurricane and Storm Surge in Mississippi, September 1 to 2, 2008$22 million · 11 events
- Storm Surge in Alabama, September 1, 2008$4.5 million · 3 events
- Storm Surge in Florida, September 1 to 2, 2008$1.0 million · 5 events
- Storm Surge in Florida, September 1, 2008$550,000 · 3 events
- Flash Flooding in Alabama, September 1, 2008$259,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 137072, 137073, 137074, 137076, 137077, 137078.